MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW
Catalog Number SEP12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 03/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2024-00327.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent a thrombectomy procedure in the apical segmental, right lower lobe, and left pulmonary artery using an indigo system aspiration catheter 12 (cat12), an indigo system separator 12 (b)(6), and a penumbra engine (engine).There were no reported procedural complications.On (b)(6) 2024, the patient¿s general condition suddenly deteriorated, with the occurrence of a pulseless electrical activity (pea) cardiac arrest.Cardiopulmonary resuscitation (cpr) was initiated, and after administration of adrenaline, the patient was successfully resuscitated.The patient was then intubated and transported for a follow up computed tomography (ct) scan of the head and pulmonary arteries.The ct of the head revealed no obvious sign of fresh bleeding, but the ct angiography of the chest showed a recurrence pulmonary embolism (pe) in the left and right pulmonary arteries.Features of right ventricular overload were noted, inducing pulmonary edema.The patient was then transferred to another hospital for cardiac surgery and placed on extracorporeal membrane oxygenation (ecmo).After successful treatment, the patient was returned to the original hospital.The event is considered resolved.The independent medical reviewer (imr) adjudicated the pulmonary embolism recurrence as a serious adverse event with a possible relationship to the indigo system aspiration catheter 12 and the indigo system separator 12, and a possible relationship to the index procedure.

Brand Name
INDIGO SYSTEM SEPARATOR 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20308561
Report Number3005168196-2024-00328
Device Sequence Number15674358
Product Code QEW
UDI-Device Identifier00815948021549
UDI-Public00815948021549
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSEP12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale
Date Report Sent to FDA01/01/2005